Mathematical model for the effects of treatment and vaccination controls on the dynamics of rotavirus disease with reference to Uganda

Hellen Namawejje, Livingstone S. Luboobi, Dmitry Kuznetsov, Eric Wobudeya

Abstract


In this paper, while Rotavirus has been a recognised disease for a long time in developing countries like Uganda, the control of this endemic disease is still a challenge. We formulated a mathematical model for the dynamics of Rotavirus disease with both treatment and vaccination. The equilibrium points are determined. The disease free equilibrium points are shown to be locally and globally asymptotically stable. We analyzed different reproduction numbers at different doses of vaccination with treatment. Numerical results indicate that rotavirus can be reduced when one or both interventions are implemented. The study recommends that children should always be treated and also complete all their doses of rotavirus vaccines so as to reduce severe infections.

Full Text: PDF

How to Cite this Article:

Hellen Namawejje, Livingstone S. Luboobi, Dmitry Kuznetsov, Eric Wobudeya, Mathematical model for the effects of treatment and vaccination controls on the dynamics of rotavirus disease with reference to Uganda, Journal of Mathematical and Computational Science, Vol 4, No 5 (2014), 958-991

Copyright © 2014 Hellen Namawejje, Livingstone S. Luboobi, Dmitry Kuznetsov, Eric Wobudeya. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2019 JMCS